Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 60, NWS Charleston, WV

June 13, 2017Boone County, Fayette County, Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2017, 12:18 PM EDT for Boone County, Fayette County, Kanawha County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 12:18 PM EDT (16:18 UTC)
Expired
Jun 13, 2017, 12:45 PM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 32 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS51 KRLX 131618
SVRRLX
WVC005-019-039-131645-
/O.NEW.KRLX.SV.W.0060.170613T1618Z-170613T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1218 PM EDT TUE JUN 13 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kanawha County in central West Virginia...
  West central Fayette County in southeastern West Virginia...
  Northeastern Boone County in central West Virginia...

* Until 1245 PM EDT

* At 1218 PM EDT, a severe thunderstorm was located near Chesapeake,
  or 16 miles southeast of Charleston, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Montgomery, Smithers, Burnwell, Powellton, Handley, Leewood, Dawes,
  Sharon and Eskdale.

This includes West Virginia Turnpike between mile markers 66 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3812 8160 3818 8154 3820 8131 3808 8128
      3800 8138
TIME...MOT...LOC 1618Z 284DEG 18KT 3813 8151 

HAIL...1.00IN
WIND...60MPH
 
$$

cooper
2 follow-up statements
150 
WWUS51 KRLX 131633
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1233 PM EDT TUE JUN 13 2017

WVC005-019-039-131645-
/O.CON.KRLX.SV.W.0060.000000T0000Z-170613T1645Z/
Kanawha WV-Fayette WV-Boone WV-
1233 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHEASTERN KANAWHA...WEST CENTRAL FAYETTE AND NORTHEASTERN
BOONE COUNTIES...

At 1233 PM EDT, a severe thunderstorm was located near Powellton, or
16 miles west of Fayetteville, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Montgomery, Smithers, Burnwell, Powellton, Handley, Leewood, Dawes,
Sharon and Eskdale.

# 

This includes West Virginia Turnpike between mile markers 66 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3812 8160 3818 8154 3820 8131 3808 8128
      3800 8138
TIME...MOT...LOC 1633Z 279DEG 19KT 3813 8140 

HAIL...0.75IN
WIND...60MPH
 
$$

09
911 
WWUS51 KRLX 131642
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1242 PM EDT TUE JUN 13 2017

WVC005-019-039-131652-
/O.EXP.KRLX.SV.W.0060.000000T0000Z-170613T1645Z/
Kanawha WV-Fayette WV-Boone WV-
1242 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KANAWHA...WEST
CENTRAL FAYETTE AND NORTHEASTERN BOONE COUNTIES WILL EXPIRE AT 1245
PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3812 8160 3818 8154 3820 8131 3808 8128
      3800 8138
TIME...MOT...LOC 1642Z 284DEG 18KT 3812 8137 

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:43 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 13, 10:43 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1043 AM EDT Tue Jun 13 2017

.SYNOPSIS...
Warm, high moisture content air mass in place with showers
through the week and into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1040 AM Tuesday...

Overall, increased PoPs today and issued a Flash Flood Watch for
increased potential of heavy rainfall. Radar shows convection is
developing quite a bit faster than model predictions though this
is not too surprising given the air mass's instability where
small weaknesses in cap are quickly exploited. Storm motion
remains slow with little to no severe threat and flooding still
the main concern with the slow moving tropical moisture laden
storms. Rainfall rates of 1 to 2" per hour will likely be common
today though overall nature of convection will be scattered.

As of 620 AM Tuesday...

Have some convection over the coal fields this morning and
pushing into southeast Ohio as well. Slow movers with heavy rain
for the most part, but the coverage remains isolated.

As of 205 AM Tuesday...

No changes to the overall pattern, which has generally been in
the forecast for a few days now. As advertised, weaknesses in
the upper ridge over the southeastern US are becoming more
evident, and now have an atmosphere conducive to scattered
convection that largely will be dominated diurnally, but not
completely as POPs will continue into the overnight portion of
the forecast. Trying to track particular waves aloft for timing
purposes proves to be very difficult when trying to get
deterministic with the convective forecast. In a tropical type
atmosphere with PWAT values over 1.5 inches, so expecting places
that receive storms to get heavy rain, and with little steering
flow, they will be slow to move out of any particular location.
Staying in the general thunder risk for the near term through
tonight. No major changes to the temperatures today.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 240 AM Tuesday...

Models continue to show a very unsettled pattern this period as
we remain in a very warm and moist warm sector, with upper
disturbances moving along the southern edge of a weak westerly
flow aloft over the Ohio Valley. The flow aloft does strengthen
Thursday as a more important upper trough approaches from the
west. This upper feature, and a weak boundary that drops south
into the northern portion of the area Wednesday night, will
help focus this period's best pops and significant QPF during
Wednesday night and Thursday, with possible water problems.
There is actually model consensus for this. Otherwise, there
could be a shower or storm anytime and anywhere in our area
given the quite tropical like atmosphere: and with PW's above
1.5 inches and slow moving storms through Wednesday, these could
also cause local water problems. So, will keep pops in for all
these periods and highlight potential water problems in the
hazardous weather product. On the other hand, severe potential
appears marginal at best given the moist adiabatic soundings.
Temperatures will average above normal, giving a quite humid
feel, but no heat headlines are expected with the unsettled
conditions.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 300 AM Tuesday...

This period begins with a relative break in the action as the
aforementioned upper trough pushes the deeper moisture eastward
out of the area during Friday into Saturday. However, it will
not be strong enough to push a frontal boundary across and scour
out the low level moisture. Thus, low level moisture remains
and cannot rule out a shower of storm. Thereafter, for Saturday
night and Sunday, model consensus has another rather strong
upper trough and associated cool front to bring in a better
chance for showers and storms. Things appear to finally improve
for Monday with cooler and drier air coming in behind the
system.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 1040 AM Tuesday...

VFR for the most part except in thunderstorms where IFR will
occur. Largely playing TAFs as VFR with tempo or vcts to cover
tstms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of TSRA is main variable. Fog may
develop tonight. AMDs through the day likely as convection sets
up.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 12Z WEDNESDAY...

IFR possible in TSRA Wednesday and Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EDT this evening for WVZ005>010-
     013>019-024>029-033-034-515>520.
OH...Flash Flood Watch until 7 PM EDT this evening for OHZ066-067-
     075-076-083>087.
KY...Flash Flood Watch until 7 PM EDT this evening for KYZ101>103-
     105.
VA...Flash Flood Watch until 7 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...JMV/26/MC
NEAR TERM...JW/26/MC
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26/MC
Hazardous weather outlook, Jun 13, 10:11 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1011 AM EDT Tue Jun 13 2017

WVZ011-020-030>032-039-040-521>526-141415-
Tyler-Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1011 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

Slow movement of storms with abundant moisture will continue to
enhance the risk for at least localized flooding for much of this
period.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Slow movement of storms with abundant moisture will continue to
enhance the risk for at least localized flooding for much of this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010-
013>019-024>029-033-034-515>520-141415-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
1011 AM EDT Tue Jun 13 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southeast West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Flash Flood Watch.

Slow movement of storms with abundant moisture will continue to
enhance the risk for at least localized flooding for much of this
period.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Slow movement of storms with abundant moisture will continue to
enhance the risk for at least localized flooding for much of this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 8:11 AM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
811 AM EDT TUE JUN 13 2017

OHZ083>086-WVZ007-131415-
Jackson-Meigs-Gallia-Vinton-Mason-
811 AM EDT TUE JUN 13 2017

...STRONG THUNDERSTORMS WILL AFFECT MEIGS...GALLIA...JACKSON...
SOUTHEASTERN VINTON AND NORTHWESTERN MASON COUNTIES...

At 810 AM EDT, strong thunderstorms was located near Wellston,
moving east-southeast at 20 mph.

Locations impacted include...
Jackson, Wellston, Point Pleasant, Gallipolis, Pomeroy, Oak Hill, Rio
Grande, Rutland, New Haven, Mason, Gallia, Middleport, Chester,
Hamden, Syracuse, Hartford City, Henderson, Vinton, Wilkesville and
Cheshire.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3911 8277 3908 8260 3923 8254 3913 8185
      3867 8209 3881 8258 3884 8258 3885 8273
      3886 8276 3894 8275 3895 8278
TIME...MOT...LOC 1210Z 239DEG 49KT 3916 8248

21
Special weather statement, Jun 13, 8:37 AM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
837 AM EDT TUE JUN 13 2017

WVZ015-016-026-027-515-517>519-131430-
Northwest Raleigh-Clay-Roane-Boone-Kanawha-Southeast
Fayette-Northwest Nicholas-Northwest Fayette-
837 AM EDT TUE JUN 13 2017

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL NICHOLAS...
KANAWHA...SOUTHEASTERN ROANE...NORTHWESTERN RALEIGH...CLAY...FAYETTE
AND NORTHEASTERN BOONE COUNTIES...

At 835 AM EDT, strong thunderstorms were located near Glen, or 8
miles west of Clay, moving east-southeast at 20 mph.

Locations impacted include...
Charleston, Fayetteville, Clay, South Charleston, Oak Hill,
Montgomery, Chesapeake, Marmet, Mount Hope, Ansted, Belle, Clendenin,
Cedar Grove, East Bank, Glasgow, Smithers, Gauley Bridge, Pratt,
Pinch and Powellton.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 1 and 25, and between mile
markers 33 and 34.
 Interstate 77 in West Virginia between mile markers 96 and 108.
 Interstate 64 in West Virginia between mile markers 56 and 57.
 West Virginia Turnpike between mile markers 53 and 95.
 Route 119 between mile markers 78 and 80.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3787 8107 3788 8109 3788 8113 3789 8120
      3791 8152 3829 8172 3857 8156 3857 8092
      3817 8095 3787 8105
TIME...MOT...LOC 1235Z 239DEG 49KT 3847 8124

21
Special weather statement, Jun 13, 10:22 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
1022 AM EDT TUE JUN 13 2017

OHZ067-075-076-083>086-WVZ007-131615-
Washington-Jackson-Athens-Meigs-Morgan-Gallia-Vinton-Mason-
1022 AM EDT TUE JUN 13 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MEIGS...SOUTHWESTERN
WASHINGTON...NORTHEASTERN GALLIA...NORTHERN JACKSON...SOUTHWESTERN
MORGAN...ATHENS...VINTON AND NORTHWESTERN MASON COUNTIES...

At 1021 AM EDT, strong thunderstorms were clustered near Lake Hope
State Park, moving southeast at 30 mph.

Locations impacted include...
Athens, Jackson, Wellston, Nelsonville, Point Pleasant, Pomeroy,
Glouster, Mcarthur, Albany, Racine, Coolville, Rutland, Chesterhill,
Lake Hope State Park, New Haven, Mason, Tuppers Plains, Middleport,
Chester and Chauncey.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3951 8146 3927 8166 3927 8169 3923 8169
      3918 8176 3916 8175 3882 8203 3912 8279
      3917 8279 3917 8277 3929 8276 3937 8272
      3937 8252 3940 8251 3939 8229 3947 8228
      3947 8217 3955 8216
TIME...MOT...LOC 1421Z 311DEG 25KT 3926 8233

21
Special weather statement, Jun 13, 11:41 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
1141 AM EDT TUE JUN 13 2017

WVZ033-034-515>518-131630-
Wyoming-Northwest Raleigh-McDowell-Southeast Raleigh-Southeast
Fayette-Northwest Fayette-
1141 AM EDT TUE JUN 13 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCDOWELL...
RALEIGH...SOUTHEASTERN WYOMING AND SOUTHWESTERN FAYETTE COUNTIES...

At 1140 AM EDT, strong thunderstorms were clustered near Daniels, or
near Beckley, moving southeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Beckley, Welch, Mullens, Mount Hope, Mabscott, Sophia, Gary, War,
Northfork, Crab Orchard, Dry Creek, Macarthur, Bradley, Shady Spring,
Beaver, Piney View, Stanaford, Coal City, Prosperity and Twin Falls
State Park.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 West Virginia Turnpike between mile markers 28 and 52.
 Interstate 64 in West Virginia between mile markers 120 and 137.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3724 8174 3796 8121 3784 8089 3782 8094
      3777 8089 3774 8092 3768 8088 3771 8098
      3764 8107 3761 8106 3759 8109 3758 8120
      3751 8121 3746 8131 3742 8128 3742 8131
      3727 8142 3726 8150 3721 8156 3720 8168
TIME...MOT...LOC 1540Z 306DEG 16KT 3777 8108

21
Local storm report, Jun 13, 11:52 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1152 AM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     STANAFORD               37.81N  81.15W
06/13/2017                   RALEIGH            WV   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTS DOWNED TREES ALONG STANAFORD
            RD. WITH ARCING POWER LINES. TIME EST. FROM RADAR

&&

EVENT NUMBER RLX1700463

COOPER
Local storm report, Jun 13, 12:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1216 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      1 SSW LAKE HOPE STATE P 39.32N 82.36W
06/13/2017                   VINTON             OH   DEPT OF HIGHWAYS

            SR-278 FLOODED BETWEEN US-50 AND HOCKING
            COUNTY LINE.

&&

MZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:44 AM EDTSpecial Weather StatementRLXBoone, Logan, Mingo106 min
Jun 13, 8:37 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha113 min
Jun 13, 10:09 AM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Fayette and 18 more8 hr
Jun 13, 11:41 AM EDTSpecial Weather StatementRLXRaleigh49 min
Jun 13, 1:12 PM EDTSpecial Weather StatementRLXWayne33 min
Jun 13, 1:25 PM EDTSpecial Weather StatementRLXBraxton, Gilmer, Lewis65 min
Jun 13, 2:08 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne37 min
Jun 13, 2:09 PM EDTSpecial Weather StatementRLXFayette66 min
Jun 13, 2:18 PM EDTSpecial Weather StatementRLXLincoln57 min
Jun 13, 3:10 PM EDTSpecial Weather StatementRLXBoone35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.